MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC GUIDE BLOCK TWO-COLM PL/NARROW 6H HD/RT; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC GUIDE BLOCK TWO-COLM PL/NARROW 6H HD/RT; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.111.500
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during a procedure the surgeon attempted to put a guide block and screw through the drill holes.The issue occurred while the attachment screw going to the patient's body via the guide block.We are doing a distal fibula plate for a patient and drilled for a locking screw then use the power shaft.The locking screw would not stick to the tip of the screwdriver shaft.Procedure was completed successfully with the hand screwdriver and a surgical delay of thirty(30) seconds.Concomitant device reported: unk - screws: distal radius: (part#unknown; lot# unknown; quality:1).This report is for one (1) guide block for two-column plate/narrow 6h hd/rt.This is report 1 of 6 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: functional.Visual inspection: the complaint device guiding block for two-column distal radius plate (product code: 03.111.500, lot number: 8236579) was returned to cq west chester for investigation.The device was returned without the setscrew and no visual defect was identified in the device during inspection.Functional test: a functional test could not be performed as the guiding block was returned without any screw or plate to evaluate the alignment of the device.The complaint could not be replicated during functional test.Dimensional inspection: a dimensional inspection could not be performed due to the design of the device.Document/specification review: based on the date of manufacture, the current and manufactured version of drawing were reviewed.Complaint confirmed: no, the complaint condition cannot be confirmed during physical device investigation but due to the missing set screw the overall complaint will be confirmed.Conclusion: the guide was returned without the setscrew and corresponding device to evaluate the complaint condition.Hence, the overall complaint was confirmed.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part: 03.111.500.Lot: 8236579.Manufacturing site: hagendorf.Supplier: n/a.Release to warehouse date: 06 february 2013.Expiration date: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE BLOCK TWO-COLM PL/NARROW 6H HD/RT
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12665148
Report Number2939274-2021-06180
Device Sequence Number4479618
Product Code FZX
UDI-Device Identifier10886982072429
UDI-Public(01)10886982072429
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.111.500
Device Catalogue Number03.111.500
Device Lot Number8236579
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.8MM DRILL BIT/QC/165MM; 2.8MM THREADED DRILL GUIDE; LCP ONE-THIRD TUB PL COLLAR 10 H/117; SDDRIVE SCREWDRIVER SHAFT QC/T15; UNK - GUIDES/SLEEVES/AIMING: SLEEVE; UNK - SCREWDRIVERS; UNK - SCREWS: CORTEX; UNK - TORQUE DEVICES; 2.8MM DRILL BIT/QC/165MM; 2.8MM THREADED DRILL GUIDE; LCP ONE-THIRD TUB PL COLLAR 10 H/117; SDDRIVE SCREWDRIVER SHAFT QC/T15; UNK - GUIDES/SLEEVES/AIMING: SLEEVE; UNK - SCREWDRIVERS; UNK - SCREWS: CORTEX; UNK - TORQUE DEVICES
Patient SexUnknown